MAUDE Adverse Event Report: CONMED CORPORATION VCARE VAGINAL-CERVICAL RETRACTOR-ELEVATOR, SMALL; VCARE UTERINE MANIPULATOR

CONMED CORPORATION VCARE VAGINAL-CERVICAL RETRACTOR-ELEVATOR, SMALL; VCARE UTERINE MANIPULATOR
Catalog Number 60-6085-200
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/15/2015
Additional Manufacturer Narrative
The "used/damaged" vcare uterine manipulator from the surgery on (b)(6) 2015 was returned to conmed for evaluation.Visual inspection found the cervical cup had completely detached from the manipulator tube and was not returned for evaluation.The intrauterine balloon had also detached and was placed back onto the distal end of the manipulator tube, which gave an indication that it had been forcefully detached when the cervical cup was pulled apart.There was evidence that uv adhesive had been properly applied between the manipulator tube and the intrauterine balloon.Measurement of the returned components confirmed all dimensional were within specifications and no product defects were identified during examination.In this instance, the damaged condition of the returned components suggested that the most likely cause of this reported problem is use related.This device was manufactured on 02-nov-2015.(b)(4).The vcare uterine manipulator is a disposable, single-use device for manipulation of the uterus and cervix in surgical and diagnostic procedures.The device consists of a manipulator tube having an inflatable balloon at its proximal end and an anatomically configured cannula/handle for maintaining proper attitude of the uterus at the distal end.The vcare incorporates a system of cup-like elevators to provide manipulation of the uterus, and retraction and elevation of the cervix.The conmed vcare is indicated for manipulation of the uterus and injection of fluids or gases during laparoscopic procedures such as laparoscopic assisted vaginal hysterectomy (lavh), total laparoscopic hysterectomy (tlh), minilap, laparoscopic tubal occlusion, or diagnostic laparoscopy and also maintains pneumoperitoneum by sealing the vagina once a colpotomy is performed.It should be noted that the end-user facility reported that "while removing the uterus, the vcare device fell apart".Based on this received information, it is believed that the reported incident is user related due to misuse of the device, as removal of the specimen (uterus) is not one of the documented indications for this device.To reduce the risk of component detachment and patient injury, the instruction for use (ifu) provides the following warnings and precautions: prior to removal of the device, ensure the locking mechanism is released via the thumbscrew and swipe a finger around the edge of the vaginal cup to separate the tissue from the cup to prevent tissue damage.Vaginal delivery of a large uterus may result in patient injury.Morcellation or other methods should be used to reduce the size of the uterus prior to removal through the vaginal canal.Visually inspect vcare on removal from the patient to verify that the device is intact and all forward components (figure #1: intrauterine balloon; cervical cup; vaginal cup, locking assembly, and thumbscrew) have all been retrieved from the patient.
 
Event or Problem Description
The user facility reported during use of a vcare uterine manipulator in a total laparoscopic hysterectomy on (b)(6) 2015 and while removing the uterus, the vcare device fell apart.All of the parts were located and removed.The intrauterine balloon had also come off and was found on the or table.As reported, the procedure was almost over when the reported problem occurred; thus, another device was not needed to finish the procedure.The procedure was completed without any surgical delay or patient injury.There has been no additional information received regarding the patient's latest condition or indication that any long term adverse effect have occurred.

Brand Name
VCARE VAGINAL-CERVICAL RETRACTOR-ELEVATOR, SMALL
Common Device Name
VCARE UTERINE MANIPULATOR
Manufacturer (Section D)
CONMED CORPORATION
525 french road
utica NY 13502 5994
MDR Report Key5357552
Report Number1320894-2015-00041
Device Sequence Number775888
Product Code LKF
UDI-Device Identifier00653405061796
UDI-Public(01)00653405061796(17)171101(30)1(10)201511021
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K071907
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Nurse
Report Date (Section B) 12/15/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/01/2017
Device Catalogue Number60-6085-200
Device Lot Number201511021
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/22/2015
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date01/11/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age50 YR